MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004010X
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number is unknown additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the bottom balloon portion on a 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter detached at its connection point and flipped inside out during removal from the body.The balloon appeared to have gotten caught up on a 6f non-cordis sheath during removal; however, the balloon was removed in its entirety.There were no reported injuries to the patient.An antegrade approach was used for this procedure.The balloon was inflated and deflated three times without issue prior to the detachment of the distal balloon section.The proximal balloon section remained attached.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the bottom balloon portion on a 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter detached at its connection point and flipped inside out during removal from the body.The balloon appeared to have gotten caught up on a 6f non-cordis sheath during removal; however, the balloon was removed in its entirety.There were no reported injuries to the patient.An antegrade approach was used for this procedure.The balloon was inflated and deflated three times without issue prior to the detachment of the distal balloon section.The proximal balloon section remained attached.The device was not returned as expected.Without the return of the device or images for analysis, the reported customer events ¿balloon- withdrawal difficulty¿ and ¿balloon- frayed/split/torn¿ could not be confirmed.Procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the bottom balloon portion on a 4mm x 10cm saber percutaneous transluminal angioplasty (pta) balloon catheter detached at its connection point and flipped inside out during removal from the body.The balloon appeared to have gotten caught up on a 6f non-cordis sheath during removal; however, the balloon was removed in its entirety.There were no reported injuries to the patient.An antegrade approach was used for this procedure.The balloon was inflated and deflated three times without issue prior to the detachment of the distal balloon section.The proximal balloon section remained attached.Additional information was requested but was not provided.The device was not returned as expected.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19633282
Report Number3007635982-2024-00167
Device Sequence Number12930078
Product Code LIT
UDI-Device Identifier20705032069479
UDI-Public20705032069479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48004010X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.018 COMMAND WIRE; 6 FR PINNACLE BY TERUMO
Patient SexUnknown